Alert archive / Vermont / Wind Advisories in 2020
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Sep 6, 2020, 3:28 PM EDT for Chittenden County, Franklin County, Grand Isle County, Vermont. It took effect at Sep 7, 2020, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2020, 3:28 PM EDT (19:28 UTC)
- In effect from
- Sep 7, 2020, 8:00 AM EDT
- Expired
- Sep 7, 2020, 3:32 PM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 22 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS71 KBTV 061928 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 328 PM EDT Sun Sep 6 2020 VTZ001-071000- /O.NEW.KBTV.WI.Y.0007.200907T1200Z-200908T0000Z/ Grand Isle- Including the cities of Alburgh and South Hero 328 PM EDT Sun Sep 6 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Grand Isle County. * WHEN...From 8 AM to 8 PM EDT Monday. The strongest winds will occur between 10 AM and 2 PM. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hastings
2 follow-up statements
216 WWUS71 KBTV 070715 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 315 AM EDT Mon Sep 7 2020 VTZ002-005-072115- /O.EXA.KBTV.WI.Y.0007.200907T1200Z-200908T0000Z/ Western Franklin-Western Chittenden- Including the cities of St. Albans and Burlington 315 AM EDT Mon Sep 7 2020 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Franklin and Western Chittenden Counties, mainly west of Route 7 to the Lake Champlain shoreline. * WHEN...From 8 AM this morning to 8 PM EDT this evening. The strongest winds will occur between 10 AM and 4 PM. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ VTZ001-072115- /O.CON.KBTV.WI.Y.0007.200907T1200Z-200908T0000Z/ Grand Isle- Including the cities of Alburgh and South Hero 315 AM EDT Mon Sep 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Grand Isle County. * WHEN...From 8 AM this morning to 8 PM EDT this evening. The strongest winds will occur between 10 AM and 4 PM. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
605 WWUS71 KBTV 071932 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 332 PM EDT Mon Sep 7 2020 VTZ001-002-005-072045- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-200908T0000Z/ Grand Isle-Western Franklin-Western Chittenden- Including the cities of Alburgh, South Hero, St. Albans, and Burlington 332 PM EDT Mon Sep 7 2020 ...WIND ADVISORY IS CANCELLED... The Wind Advisory has been cancelled for the Champlain Valley. Winds have begun to taper off across the area with many locations currently reporting wind gusts in the 25-30 mph range. Wind gusts will continue to remain elevated but below advisory criteria through the early evening hours and will gradually subside after 8PM with wind gusts in the 15 to 20 mph range. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Sep 6, 2:10 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 6, 2:10 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Burlington VT 210 PM EDT Sun Sep 6 2020 .SYNOPSIS... Surface high pressure will build into the North Country today and provide clear and dry conditions through tonight. On Labor Day, a cold front approaches the region with increasing clouds and strong gusty winds expected through the day. A few showers are possible across northwest New York Monday night into Tuesday, but overall conditions remain dry and seasonably warm across the forecast area until the latter half of the work week when better chances for showers and thunderstorms arrive. && .NEAR TERM /THROUGH MONDAY/... As of 1035 AM EDT Sunday...No changes needed to going forecast. Enjoy the beautiful day. Previous Discussion...Surface high pressure continues to build into the region this morning but aloft we remain under cyclonic flow. While some northern areas cleared out and have developed low clouds and fog under a subsidence inversion, to the south a broad area of mid-level moisture is producing more widespread cloud cover. Based on satellite trends, expect central/southern cloud cover to persist through at least sunrise before the upper trough lifts north and drier air aloft wins out. Thereafter, partly to mostly sunny skies develop for the remainder of the day with just some passing cirrus likely during the afternoon. Highs will be similar to yesterday in the upper 60s to mid 70s. Aforementioned high begins to shift east tonight and after midnight expect winds to gradually increase from the south/southeast as the pressure gradient tightens between the departing high and an approaching cold front to our west. Lows in the 40s and 50s will likely be realized early in the overnight, before warming into the 50s to around 60 by sunrise Monday. By this point, a strong low- level jet of 40-50kts at 925-850mb will be working into the region and as strong mixing develops through the day expect surface winds to be sustained in the 15-25 mph range with gusts to 35mph. Locally in the Champlain Valley where southerly flow will be more channeled, winds will be slightly higher at 25-35 mph with gusts to 45 mph. The strongest winds will be realized over Lake Champlain where a wind advisory may be needed for Grand Isle county. In addition, conditions will likely become quite hazardous on Lake Champlain where sustained winds of 25-30kts and gusts to 40kts will create waves up to 4-7 feet. As the cold front approaches northwest New York late in the day, chances for showers will increase across the St. Lawrence Valley with some evening showers possible. Highs Monday will be above normal in the mid/upper 70s. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... As of 402 AM EDT Sunday...Surface boundary just to our west is parallel to the southwest flow aloft Monday night and Tuesday. This suggests any precipitation chances would be found in close proximity of the boundary and not have much of an eastern extent to it. Thus the idea of a slight chance for showers out across the Saint Lawrence Valley still looks good and going forecast has this covered well. With the southwest flow aloft expect above normal temperatures as 925 millibar temperatures increase through the period. Lows will be in the mid 50s to mid 60s and highs on Tuesday will be in the mid 70s to lower 80s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 402 AM EDT Sunday...Upper ridge builds into the region on Wednesday and our entire area should see dry weather. Of note on Wednesday is that should be our warmest day. Based on 925 mb temperatures highs across the area will be in the 80s and perhaps a few spots approach 90. The Thursday and Friday time period will have the upper trough moving eastward across Canada. Increasing dynamic support, the approaching frontal boundary, and instability developing over the region suggests our best chance for the entire area to experience showers and some thunderstorms. Feel dynamics and thermodynamics will be sufficient to produce thunder. Upper trough exits the area on Saturday, but another trough will be moving into the region and thus continue the threat for more showers. High temperatures by the end of the week will return to seasonal normals and even a few degrees below normal by Saturday. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Through 18Z Monday...VFR through the period will main aviation concern LLWS early this morning followed by gusty south winds. Only some fair weather cumulus and passing cirrus for the remainder of the day with mostly clear skies expected through 06z. After 06z, mid- level clouds will approach from the south. Winds overnight will be generally light and variable, increasing from the south towards daybreak. LLWS will overspread the airspace towards 10-11z as a 40kt south/southwesterly low level jet moves overhead. Winds gusts will begin picking up by 12-13z, which will limit the LLWS threat however turbulence is likely through the remainder of the day, especially within the vicinity of terrain as this low level jet will increase to around 60kt towards 15-18z with surface gusts up the Champlain and St Lawrence Valley around 30-40kt. Elsewhere, gusts should remain in the 25-30kt range. Outlook... Monday Night: VFR. Chance SHRA. Tuesday: VFR. NO SIG WX. Tuesday Night: VFR. NO SIG WX. Wednesday: Mainly VFR, with local MVFR possible. NO SIG WX. Wednesday Night: VFR. NO SIG WX. Thursday: Mainly VFR, with local MVFR possible. Chance SHRA, Chance TSRA. Thursday Night: MVFR/IFR conditions possible. Chance SHRA, Slight chance TSRA. Friday: Mainly VFR, with local MVFR possible. Chance SHRA, Chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Lahiff NEAR TERM...Lahiff/LaRocca SHORT TERM...Evenson LONG TERM...Evenson AVIATION...Lahiff/LaRocca
Hazardous weather outlook, Sep 6, 3:36 AM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 336 AM EDT Sun Sep 6 2020 NYZ026>031-034-035-087-VTZ001>012-016>019-070745- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 336 AM EDT Sun Sep 6 2020 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Moderately strong winds are expected across the region on Labor Day with widespread gusts on land of 25 to 35 mph, and over 40 mph on Lake Champlain. A wind advisory may be needed for Grand Isle county. Those with planned outdoor activities this holiday weekend should be aware of these forecasted winds, especially those on Lake Champlain where choppy and hazardous waves are likely to develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.